Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 35, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Aug 30, 2012, 2:02 PM PDT for Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Aug 31, 2012, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2012, 2:02 PM PDT (21:02 UTC)
- In effect from
- Aug 31, 2012, 2:00 AM PDT
- Expired
- Aug 31, 2012, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS76 KMFR 302102 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 202 PM PDT THU AUG 30 2012 ...FROST EXPECTED AGAIN FRIDAY MORNING ACROSS PORTIONS OF KLAMATH...LAKE...AND SOUTHEAST SISKIYOU COUNTIES... .A COOL AIR MASS REMAINS IN PLACE AGAIN TONIGHT INTO FRIDAY MORNING. THIS WILL LEAD TO FROST CONDITIONS ONCE MORE FOR ROUGHLY THE SAME AREAS THAT HAVE SEEN FROST AND/OR FREEZING TEMPERATURES FOR THE PAST SEVERAL DAYS. CAZ082-ORZ029>031-311000- /O.NEW.KMFR.FR.Y.0035.120831T0900Z-120831T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 202 PM PDT THU AUG 30 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. * TEMPERATURE: 32 TO 36 DEGREES. SOME AREAS MAY BRIEFLY DROP TO BELOW FREEZING. * LOCATIONS INCLUDE: BEATTY...CHEMULT...CRESCENT...GILCHRIST...AND SPRAGUE RIVER IN OREGON...AND RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BPN
2 follow-up statements
452 WWUS76 KMFR 310956 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 AM PDT FRI AUG 31 2012 ORZ030-031-312230- /O.NEW.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/ /O.CON.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 256 AM PDT FRI AUG 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: 32 TO 36 DEGREES THIS MORNING. SOME AREAS MAY BRIEFLY DROP TO BELOW FREEZING. TEMPERATURES WILL BE UP TO A COUPLE DEGREES COOLER SATURDAY MORNING. * LOCATIONS IN THE FROST ADVISORY INCLUDE: BEATTY...CHEMULT... CRESCENT...GILCHRIST...FORT ROCK AND SPRAGUE RIVER. * LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK...AND AREAS GENERALLY NORTH OF CRESCENT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-ORZ029-311500- /O.CON.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN- 256 AM PDT FRI AUG 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: 32 TO 36 DEGREES. SOME AREAS MAY BRIEFLY DROP TO BELOW FREEZING. * LOCATIONS INCLUDE: AREAS NORTH OF CHILOQUIN AND RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
553 WWUS76 KMFR 311506 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 806 AM PDT FRI AUG 31 2012 ORZ030-031-312315- /O.EXP.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/ /O.CON.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 806 AM PDT FRI AUG 31 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO LOWER INTO THE LOWER 30S LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK...AND AREAS GENERALLY NORTH OF CRESCENT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-ORZ029-311615- /O.EXP.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN- 806 AM PDT FRI AUG 31 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Aug 30, 8:39 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 30, 8:39 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
839 AM PDT THU AUG 30 2012
.UPDATE...FROST AND FREEZE HEADLINES HAVE EXPIRED FOR NORTHERN
KLAMATH AND NORTHWEST LAKE COUNTIES, AS WELL AS PORTIONS OF FAR
SOUTHEASTERN SISKIYOU COUNTY. HAVE MADE VERY FEW CHANGES FOR THE
MORNING UPDATE...MOSTLY IN REGARDS TO SATELLITE IMAGERY WHICH
SHOWS REDUCED CLOUDS ALONG THE COAST AND SMOKE LINGERING IN THE
VALLEYS OF SISKIYOU COUNTY. CONSIDERING THE FIRE ACTIVITY IN THE
AREA...SMOKE WILL LIKELY CONTINUE TO IMPACT THE REGION.
OTHERWISE...CURRENT FORECAST LOOKS ON TRACK.-BPN
&&
.AVIATION...IFR LOW CLOUDS AND FOG EXIST IN THE COQUILLE BASIN AND ALONG THE
IMMEDIATE COAST THIS MORNING. THERE IS ALSO A GOOD DEAL OF SMOKE
ALOFT OVER SOUTHEAST SECTIONS OF THE AREA THIS MORNING. EXPECT THE
STRATUS AND FOG TO DISSIPATE MID TO LATE MORNING AND SMOKE TO LINGER
BUT LIFT THROUGH THE DAY UNDER SOUTHWEST FLOW. EXPECT FRIDAY MORNING
TO BE VERY SIMILAR TO THIS MORNING, THOUGH STRATUS AND FOG ALONG THE
COAST MAY BEA BIT MORE EXTENSIVE.-BTL
&&
.PREV DISCUSSION... /ISSUED 204 AM PDT THU AUG 30 2012/
DISCUSSION...ANOTHER COLD MORNING IN PROGRESS ACROSS NORTHERN
KLAMATH, NORTHWEST LAKE, AND EASTERN SISKIYOU COUNTIES WITH
SEVERAL SITES ALREADY APPROACHING OR BELOW FREEZING. FROST/FREEZE
HEADLINES REMAIN IN EFFECT UNTIL 8 AM AND THESE LOOK GOOD.
STILL LITTLE CHANGE IN THE WEATHER EXPECTED AS WE REMAIN IN THE
SOUTHWEST FLOW JUST UPSTREAM OF A WEAK UPPER TROUGH OFFSHORE. THIS
PATTERN HOLDS INTO THE WEEKEND BEFORE THE MAIN TROUGH AXIS FINALLY
MOVES INLAND SATURDAY INTO EARLY SUNDAY. THERE WILL BE A VERY
SLIGHT WARMING TODAY AND FRIDAY AND THEN WE'LL SHAVE A FEW DEGREES
OFF HIGHS ON SATURDAY. THROUGHOUT THIS TIME WE REMAIN FAIRLY CLEAR
WITH THE USUAL NOCTURNAL STRATUS ISSUES AT THE COAST. MOISTURE
WILL INCREASE ON THE EAST SIDE FRIDAY AND SOME THUNDERSTORMS ARE
EXPECTED TO OUR EAST, BUT WE REMAIN RELATIVELY STABLE WITH NO
SIGNIFICANT TRIGGER. AS THE TROUGH COMES INLAND SATURDAY, WE WILL
HAVE A WEAK TRIGGER AND SOME INSTABILITY, BUT THE MOISTURE WILL BE
OFF TO THE EAST. THAT'S A LONG WINDED WAY OF SAYING, WE AREN'T
EXPECTING ANY STORMS IN OUR AREA THROUGH THE WEEKEND.
IN THE LONGER RANGE: ANOTHER WEAK TROUGH DROPS IN FROM THE GULF OF
ALASKA AND SETS UP OFF SHORE EARLY NEXT WEEK. AT THE SAME TIME, A
RIDGE ALOFT DEVELOPS TO ITS NORTH. THE LATEST MODEL SOLUTIONS SHOW
THIS REX BLOCK REMAINING OFFSHORE AND NOT AS MUCH OF A FIRE
WEATHER CONCERN AS IT APPEARED YESTERDAY. OF COURSE WE'LL HAVE TO
WATCH THIS BECAUSE IT IS A WAYS OUT IN TIME (INHERENTLY LOWER
CONFIDENCE) AND THE MODEL SOLUTIONS TEND TO STRUGGLE WITH
BLOCKING PATTERNS ANYWAY. WITH THIS SETUP NOW OFFSHORE, IT DOES
LEND ITSELF TO WARMER TEMPERATURES OVER INLAND AREAS AND I HAVE
TRENDED WARMER FOR NEXT WEEK. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT TUESDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT TUESDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT TUESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT TUESDAY
FOR PZZ376.Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.